Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 38, NWS Key West, FL
NWS Key West, FL issued this special marine warning at May 7, 2021, 7:34 AM EDT. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2021, 7:34 AM EDT (11:34 UTC)
- Expired
- May 7, 2021, 8:00 AM EDT
- In force
- 26 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 67 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 11.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1706 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326
WHUS52 KKEY 071134
SMWKEY
GMZ032-071200-
/O.NEW.KKEY.MA.W.0038.210507T1134Z-210507T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
734 AM EDT Fri May 7 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge...
* Until 800 AM EDT.
* At 733 AM EDT, a mariner reported a waterspout located just north
of Marathon. The waterspout was nearly stationary.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Mariner.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
John Sawyer Bank Light and Vaca Cut.
LAT...LON 2470 8113 2474 8117 2482 8100 2479 8089
TIME...MOT...LOC 1133Z 216DEG 4KT 2474 8110
HAIL...0.00IN
WIND...>34KTS
$$
BT1 follow-up statement
190 FZUS72 KKEY 071158 MWSKEY Marine Weather Statement National Weather Service Key West FL 758 AM EDT Fri May 7 2021 GMZ032-071207- /O.EXP.KKEY.MA.W.0038.000000T0000Z-210507T1200Z/ 758 AM EDT Fri May 7 2021 ...THE SPECIAL MARINE WARNING WILL EXPIRE AT 800 AM EDT... The affected areas were... Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge... LAT...LON 2470 8113 2474 8117 2482 8100 2479 8089 TIME...MOT...LOC 1157Z 216DEG 4KT 2476 8109 $$ BT
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at May 7, 3:56 AM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, May 7, 3:56 AM EDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Key West FL 356 AM EDT Fri May 7 2021 .DISCUSSION... Temperatures across the island chain mostly range from near 80 degrees to the lower 80s. Some slight radiational cooling is occurring on the larger islands, with Big Pine and our backyard both near 77 degrees. Temperatures will peak in the upper 80s to near 90 degrees this afternoon, so the Florida Keys are in for another above average, very warm day. Luckily, we will have a little bit of a reprieve from these scorching temperatures thanks to a late season cold front pushing through this morning. Marine observations show light to gentle breezes across our nearshore waters. Winds will remain light and variable prior to the arrival of the front, the shift to the northwest and increase after it moves through the area. Currently, satellite imagery depicts mostly clear skies and KBYX is echo-free aside from one small shower located just south of the Middle Keys. CIMSS MIMIC Layer Precipitable Water and the 00Z KEY RAOB have the Keys in an area of near normal PWATs (~1.4 inches) for this time of year. The aforementioned late season cold front will bring dewpoints down into the lower to mid 60s, which will feel much nicer than the lower to mid 70 dewpoints we have been feeling this past week. The drop in dewpoints and the slight drop in temperatures will unfortunately be brief. High pressure will build back into the area behind the front and shift winds back to the northeast tomorrow, then to the east to southeast by Sunday. This will allow temperatures to quickly return to above average and bring dewpoints back into the lower 70s. Winds will peak and lull over the next few days. A gradual decrease in winds is expected starting on Monday. The region will become entrenched in deep layer ridging through at least next week, which will promote large scale subsidence. Forecast soundings also show dry air settling into the area, so this will also help to limit rain chances. This time of year is generally when rainy season picks up, however, it appears to be off to a slow start. PoPs through the forecast range from near nil to 20%. && .MARINE... There are no watches, warnings, or advisories currently in effect for the coastal waters of the Florida Keys. From synopsis, A late season front will cross the Florida Keys this morning, with fresh northwest breezes expected for several hours this evening. High pressure will settle in across the southeastern U.S. and western Atlantic Saturday with winds clocking around to the east. Breezes freshen Saturday night, peaking Sunday night, before gradually slackening starting Monday through Wednesday. && .AVIATION... VFR conditions will prevail at the EYW and MTH terminals through Friday evening. Isolated to scattered showers with associated MVFR conditions may develop along a leftover boundary near the Keys island chain during the predawn or morning hours, but the chances of direct impacts to the terminals are too low to mention in the TAFs at this time. Otherwise, expect only few to scattered cumulus around 2500 feet during the day. Light and variable winds early this morning will become NW at 5 to 10 knots by late morning, then increase to 10 to 15 knots with gusts up to 20 knots Friday evening. && .CLIMATE... On this day in 1937, the daily record rainfall of 4.08" was recorded in Key West. Rainfall records date back to 1871. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...NB Aviation/Nowcasts....Jacobson Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, May 7, 3:58 AM EDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 358 AM EDT Fri May 7 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-080800- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 358 AM EDT Fri May 7 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory may be required for portions of our coastal waters tonight. Otherwise, no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A Small Craft Advisory may be required for portions of our coastal waters Saturday and Sunday night. Otherwise, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. NB
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:09 AM EDT | Special Marine Warning | KEY | 36 min | |
| May 7, 8:45 AM EDT | Special Marine Warning | KEY | 16 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.